MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 3.0T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 3.0T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA 3.0T R5 BASED
Medical Device Problem Codes Electrical Overstress (2924); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Philips received a report on an incident where there was smoke coming from the system, both in the technical room and the examination room.There was no visible fire.The patient was evacuated in time but 2 hospital workers suffered minor smoke inhalation issues.
 
Additional Manufacturer Narrative
Philips has started an investigation, a follow up will be submitted once completed.
 
Additional Manufacturer Narrative
The affected gradient coil was shipped back to best for inspection.Here it was discovered that the origin of the failure was the broken ya+ terminal of the gradient coil.The gradient coil was then shipped to the supplier tesla who confirmed that apart from the broken ya+ terminal there is no other origin of the fire (i.E.There is no internal defect in the gradient coil that caused the fire).The broken ya+ terminal was further investigated and it was concluded that the fracture interface of the broken terminal indicates that the crack was due to fatigue.It was also determined that the temperature at the fracture has reached more than 1500c, because molten stainless steel was detected (must be from a stainless-steel washer used at the position of the fracture).Conclusion: investigation indicates that the gradient coil at the service end failed which led to excessive heat dissipation in the gradient coil.The heat dissipation caused smoke and the ignition of the surrounding materials.The fire developed and burned surrounding materials underneath the covers and in the turret on top of the magnet.In addition to the damage to the mri and it´s components, and as a result of the heat / fire, the ceiling covers of the room collapsed on top of the mri.Furthermore, all rooms of the mri department (examination room, technical room, operational room, and hallway) and their entire contents have been contaminated / polluted with smoke.2 hospital workers who initially reported to have suffered from smoke inhalation did not require any treatment and were reported as fully recovered.A field action on the inspection of gradient coil terminals for the model wa30s m10 will be initiated in case the terminals are found damaged, the gradient coils will be replaced.

Brand Name
INGENIA 3.0T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key18408267
Report Number3003768277-2023-07230
Device Sequence Number16808918
Product Code LNH
UDI-Device Identifier00884838055339
UDI-Public884838055339
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINGENIA 3.0T R5 BASED
Device Catalogue Number781342
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2023
Supplement Date Received by Manufacturer12/16/2023
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown